Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 299, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 18, 2006, 9:09 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2006, 9:09 PM CDT (02:09 UTC)
- Expired
- Aug 18, 2006, 10:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:20 PM CDT | TSTM WND GST 60 | 3 E Alexander, IL | TRAINED SPOTTER...ON INTERSTATE 72 AT THE SANGAMON MORGAN COUNTY LINE...REPORTED 50 TO 60 MPH WINDS BLOWING SMALL TREE LIMBS ACROSS THE INTERSTATE. REPORT FROM SIGNIFICANT WEATHER OBSERVER NETWORK. |
| Aug 18, 9:20 PM CDT | TSTM WND GST 60 | 3 W New Berlin, IL | TRAINED SPOTTER...ON INTERSTATE 72 AT THE SANGAMON MORGAN COUNTY LINE...REPORTED 50 TO 60 MPH WINDS BLOWING SMALL TREE LIMBS ACROSS THE INTERSTATE. REPORT FROM SIGNIFICANT WEATHER OBSERVER NETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 190212
SVRILX
ILC137-167-190315-
/O.NEW.KILX.SV.W.0299.060819T0209Z-060819T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1015 PM CDT.
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF ALEXANDER TO 8 MILES SOUTHWEST OF
WAVERLY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
JACKSONVILLE TO 14 MILES WEST OF VIRDEN...AND WAS MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
NEW BERLIN...
LOAMI...
AUBURN...
CHATHAM...
DIVERNON...
SPRINGFIELD...
PAWNEE...
OTHER LOCATIONS IN THE WARNING INCLUDE...RIVERTON AND ROCHESTER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3977 9021 3954 9011 3953 8956 3975 8948
3986 8955
$$
HJS2 follow-up statements
000
WWUS53 KILX 190247
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
944 PM CDT FRI AUG 18 2006
ILC137-190254-
/O.CAN.KILX.SV.W.0299.000000T0000Z-060819T0315Z/
MORGAN-
944 PM CDT FRI AUG 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3981 8998 3955 8991 3953 8956 3975 8948
3986 8955
$$
ILC167-190315-
/O.CON.KILX.SV.W.0299.000000T0000Z-060819T0315Z/
SANGAMON-
944 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SANGAMON COUNTY...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF CURRAN TO 3 MILES EAST OF
DIVERNON...OR ALONG A LINE EXTENDING FROM 4 MILES WEST OF SPRINGFIELD
TO 9 MILES NORTHEAST OF VIRDEN...MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ROCHESTER.
BERRY.
RIVERTON.
LAT...LON 3981 8998 3955 8991 3953 8956 3975 8948
3986 8955
$$
HJS000
WWUS53 KILX 190309
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1009 PM CDT FRI AUG 18 2006
ILC167-190319-
/O.EXP.KILX.SV.W.0299.000000T0000Z-060819T0315Z/
SANGAMON-
1009 PM CDT FRI AUG 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SANGAMON COUNTY EXPIRES AT
1015 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3981 8998 3955 8991 3953 8956 3975 8948
3986 8955
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:54 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 18, 7:54 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 754 PM CDT FRI AUG 18 2006 .DISCUSSION... WITH POSSIBLE SVR WX APPROACHING...WILL MAKE THIS BRIEF. MAIN FRONT STILL TO THE SOUTH OF THE FA...THOUGH REMNANTS OF SFC BOUNDARY FROM TODAYS OUTFLOW STILL HAS A BIT OF A REFLECTION ON SATELLITE IMAGERY AND ALSO IN THE SFC OBS...WELL NORTH OF SYNOPTIC FRONT. MANY BOUNDARIES TO PLAY WITH AS ONE OF TWO S/W MOVE OUT OF THE FA. NEXT S/W MOVING INTO NERN MO AND COLLIDING WITH BEST INSTABILITY PER LI MAX IN MSAS DATA CENTERED OVER VERY WARM TEMPS LINGERING OVER KCOU. SVR STORMS PRODUCING SOME GOOD WINDS OVER THE MISS RIVER VALLEY ATM...WITH SMALL WATCH BOX ISSUED FOR LSX FA. GOING FORECAST WILL DO JUST FINE. NO UPDATES AT THIS TIME. && .PREV DISCUSSION... LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE NEBRASKA/KANSAS BORDER. A NEARLY STATIONARY FRONT EXTENDED EAST ALONG THE IOWA/MISSOURI BORDER AND THROUGH THE I-74 CORRIDOR OF CENTRAL ILLINOIS AND INDIANA. ALOFT...A SHORT WAVE WAS LOCATED OVER THE CENTRAL PLAINS...WITH A MORE VIGOROUS WAVE MOVING THROUGH THE ROCKY MOUNTAINS ALONG THE U.S./CANADA BORDER. MAIN WEATHER CONCERNS OVER THE NEXT FEW DAYS REVOLVE AROUND PRECIPITATION CHANCES/AMOUNTS AS THESE TWO UPPER WAVES AND THE ASSOCIATED FRONTAL SYSTEMS MOVE THROUGH THE REGION TONIGHT THROUGH SATURDAY NIGHT. 12Z MODELS IN REASONABLE OVERALL AGREEMENT...ESPECIALLY WITH RESPECT TO PRECIPITATION CHANCES THROUGH SATURDAY NIGHT. THE GFS IS A WETTER FOR A LONGER PERIOD OF TIME AND THIS SOLUTION IS QUESTIONABLE GIVEN THE AMOUNT OF CONVECTIVE FEEDBACK THE MODEL IS EXHIBITING. GUIDANCE TEMPERATURES CLOSE AND REASONABLE AS WELL...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH MONDAY... TONIGHT...UPPER WAVE OVER THE CENTRAL PLAINS IS EXPECTED TO REACH INDIANA/OHIO BY SATURDAY MORNING. THIS WAVE IS EXPECTED TO DEVELOP A SURFACE LOW ALONG THE FRONTAL BOUNDARY THAT WILL TRACK EAST THROUGH ILLINOIS. THE FORCING ASSOCIATED WITH THESE FEATURES AND THE VERY MOIST AIRMASS IN PLACE ACROSS THE REGION WILL BRING A CONTINUED HIGH CHANCE OF SHOWERS/STORMS THROUGH THE NIGHT...ESPECIALLY NORTH OF I-70. THE MEAN FLOW WILL PARALLEL THE FRONT/MOISTURE AXIS FOR MUCH OF THE THE NIGHT AND SUPPORT CONTINUED TRAINING OF PRECIPITATION. PRECIPITABLE WATER VALUES IN THE MOISTURE AXIS ARE ABOVE 2 INCHES AND THE SHOWERS/STORMS TODAY HAVE BEEN VERY EFFICIENT RAIN PRODUCERS. WILL MENTION A HEAVY RAINFALL THREAT NORTH OF I-70 AND INCLUDE MUCH OF EAST CENTRAL ILLINOIS IN A FLOOD WATCH (WERE A FEW INCHES OF RAIN HAVE ALREADY FALLEN TODAY). SATURDAY AND SATURDAY NIGHT...PLAINS SHORT WAVE AND ASSOCIATED SURFACE LOW WILL BE TO OUR EAST BY EARLY SATURDAY AND ALLOW THE FRONTAL BOUNDARY TO SAG TO THE SOUTH. HOWEVER...THE BOUNDARY WILL BE SLOW TO DEPART. THE FRONT WILL GET A STRONGER PUSH BY LATE SATURDAY NIGHT AS AN UPPER WAVE FROM THE ROCKIES ALONG THE U.S/CANADA BORDER MOVES THROUGH THE GREAT LAKES REGION. PLAN TO MAINTAIN LOW SHOWER/STORM CHANCES UNTIL THE FRONT DEPARTS...BUT THE BETTER FORCING WILL STAY TO OUR NORTH AND BETTER INSTABILITY WILL STAY TO OUR SOUTH. SUNDAY THROUGH MONDAY...HIGH PRESSURE WILL START TO BUILD IN BY SUNDAY AND LINGER THROUGH THE REMAINDER OF THE PERIOD. THE FLOW ALOFT IS EXPECTED TO BE GENERALLY NEUTRAL FROM THE NORTHWEST. THIS PATTERN AND A MUCH DRIER AIRMASS SHOULD SUPPORT BENIGN WEATHER. LONG TERM...TUESDAY THROUGH FRIDAY...MODELS/ENSEMBLES GENERALLY AGREE THAT WE WILL BE TRANSITIONING TO A RIDGE WEST/TROF EAST PATTERN OVER NORTH AMERICA DURING THE PERIOD...BUT DIFFER QUITE A BIT ON THE DETAILS. MOST OF THE MODELS SUPPORT KEEPING MORE OF THE ENERGY TO OUR NORTH...WHICH WOULD NOT SUPPORT A SIGNIFICANT RISK OF PRECIPITATION. THIS MODEST CONSENSUS AND THE TIMING DIFFERENCES IN ANY DISCRETE WAVES SUPPORT KEEPING THE FORECAST DRY AT THIS TIME. THIS EVOLVING PATTERN SUPPORTS TEMPERATURES AT OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH...TONIGHT...DEWITT...PIATT...CHAMPAIGN...VERMILION... CHRISTIAN...MACON...MOULTRIE...DOUGLAS...COLES...EDGAR...SHELBY... CUMBERLAND...AND CLARK COUNTIES. && HJS/BAK
Hazardous weather outlook, Aug 18, 11:39 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1139 AM CDT FRI AUG 18 2006 ILZ029-031-036>038-040>057-061>063-066>068-071>073-191645- PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN- DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1139 AM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED OVER PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHEAST ILLINOIS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS FROM MIDDLE AFTERNOON THROUGH EARLY THIS EVENING MAY BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS. IN ADDITION...SOME LOCALIZED FLOODING WILL BE POSSIBLE IN AREAS THAT EXPERIENCE REPEATED ROUNDS OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY EVENING BEFORE A FRONTAL BOUNDARY SHIFTS SOUTH ACROSS THE AREA. THIS WILL HELP PUSH THE THUNDERSTORM THREAT TO OUR SOUTH BY LATE SATURDAY EVENING. AT THIS TIME...IT DOES NOT APPEAR ANY OF THE THUNDERSTORMS WILL APPROACH SEVERE LIMITS DURING THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM. ILZ027-028-030-191645- KNOX-STARK-MARSHALL- 1139 AM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TODAY AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...HOWEVER SOME OF THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY EVENING BEFORE A FRONTAL BOUNDARY SHIFTS SOUTH ACROSS THE AREA. THIS WILL HELP PUSH THE THUNDERSTORM THREAT TO OUR SOUTH BY LATE SATURDAY EVENING. AT THIS TIME...IT DOES NOT APPEAR ANY OF THE THUNDERSTORMS WILL APPROACH SEVERE LIMITS DURING THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 65 min |
| Aug 18, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.